Relativistic stars in Starobinsky gravity with the matched asymptotic expansions method

Creative Commons License

ARAPOGLU S. , Çıkıntoğlu S. , Ekşi K. Y.

PHYSICAL REVIEW D, vol.96, no.8, 2017 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 96 Issue: 8
  • Publication Date: 2017
  • Doi Number: 10.1103/physrevd.96.084040
  • Title of Journal : PHYSICAL REVIEW D


We study the structure of relativistic stars in R+alpha R-2 theory using the method of matched asymptotic expansion to handle the higher order derivatives in field equations arising from the higher order curvature term. We find solutions, parametrized by alpha, for uniform density stars. We obtain the mass-radius relations and study the dependence of maximummass on alpha. We find that M-max is almost linearly proportional to alpha. For each alpha the maximum mass configuration has the biggest compactness parameter (eta = GMRc(2)), and we argue that the general relativistic stellar configuration corresponding to alpha = 0 is the least compact among these.